MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 MESH - VENTRALEX; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 MESH - VENTRALEX; SURGICAL MESH
Catalog Number 0010303
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Necrosis (1971); Sepsis (2067); Seroma (2069); Hernia (2240); Post Operative Wound Infection (2446)
Date of Event 04/09/2012
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.This emdr represents the bd mesh - ventralex mesh (device 1).An additional supplemental emdr was submitted to represent the bd mesh - ventralex mesh (device 2).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Per information provided: on (b)(6) 2008: patient was diagnosed with incisional hernia thereby underwent open repair with implant of ventralex mesh (device 1).Per operative notes, ¿a sizeable incisional hernia in the upper midline was reduced and large piece of ventralex mesh (device 1) was placed and anchored it circumferentially with sutures.¿ on (b)(6) 2011: patient was diagnosed with recurrent umbilical incisional hernia thereby underwent open repair with implant of ventralex mesh (device 2).Per operative notes, ¿an umbilical incisional hernia in the infraumbilical area was dissected and small piece of ventralex mesh (device 2) was placed and anchored circumferentially.¿ on (b)(6) 2012: patient was diagnosed with postoperative wound infection with sepsis thereby underwent open repair.Per operative notes, ¿the prior old meshes (device 1 and 2) were intact.A well incapsulated chronic seroma was drained and necrotic tissue were closed with sutures.¿ on (b)(6) 2012: patient was diagnosed with recurrent incisional hernia, chronic seroma with chronic abdominal pain thereby underwent open repair with removal of old meshes and implant of xenmatrix mesh (device 3).Per operative notes, ¿the old meshes (device 1 and 2) with fair amount of fibrotic, inflamed and scarred tissues were removed.The seroma cavity on both sides of the midline was drained.The fascia was closed with sutures and xenmatrix mesh (device 3) was placed and sutured.¿ on (b)(6) 2012: patient was diagnosed with abdominal wound abscess with infected infusion port thereby underwent open repair.Per operative notes, ¿the infusion port placed for the previous laparoscopic banding surgery was infected and completely removed.The abscess was drained, and wound was irrigated with sutures.¿ (note: the previously placed mesh (device 3) was not seen during this procedure.¿ on (b)(6) 2017: patient was diagnosed with suture granuloma of abdominal wall thereby underwent excision of granuloma.Per operative notes, ¿granuloma from the previous prolene sutures were removed.The fascia was closed secured with sutures.¿.
 
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Addendum: h11: this supplemental emdr is submitted to correct the date of implant.Updated fields: b2, b4, d1, g3, g6, h2, h6, h10, h11 corrected field: d.6a (date of implant) this supplemental emdr represents the bd mesh - ventralex mesh (device 1).An additional supplemental emdr was submitted to represent the bd mesh - ventralex mesh (device 2).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Per information provided: on (b)(6) 2008 ¿ patient was diagnosed with incisional hernia thereby underwent open repair with implant of ventralex mesh (device 1).Per operative notes, ¿a sizeable incisional hernia in the upper midline was reduced and large piece of ventralex mesh (device 1) was placed and anchored it circumferentially with sutures.¿ on (b)(6) 2011 ¿ patient was diagnosed with recurrent umbilical incisional hernia thereby underwent open repair with implant of ventralex mesh (device 2).Per operative notes, ¿a umbilical incisional hernia in the infraumbilical area was dissected and small piece of ventralex mesh (device 2) was placed and anchored circumferentially.¿ on (b)(6) 2012 ¿ patient was diagnosed with postoperative wound infection with sepsis thereby underwent open repair.Per operative notes, ¿the prior old meshes (device 1 and 2) were intact.A well incapsulated chronic seroma was drained and necrotic tissue were closed with sutures.¿ on (b)(6) 2012 - patient was diagnosed with recurrent incisional hernia, chronic seroma with chronic abdominal pain thereby underwent open repair with removal of old meshes and implant of xenmatrix mesh (device 3).Per operative notes, ¿the old meshes (device 1 and 2) with fair amount of fibrotic, inflamed and scarred tissues were removed.The seroma cavity on both sides of the midline was drained.The fascia was closed with sutures and xenmatrix mesh (device 3) was placed and sutured.¿ on (b)(6) 2012 - patient was diagnosed with abdominal wound abscess with infected infusion port thereby underwent open repair.Per operative notes, ¿the infusion port placed for the previous laparoscopic banding surgery was infected and completely removed.The abscess was drained, and wound was irrigated with sutures.¿ (note: the previously placed mesh (device 3) was not seen during this procedure.¿ on (b)(6) 2017 - patient was diagnosed with suture granuloma of abdominal wall thereby underwent excision of granuloma.Per operative notes, ¿granuloma from the previous prolene sutures were removed.The fascia was closed secured with sutures.¿.

Brand Name
MESH - VENTRALEX
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key23448778
Report Number1213643-2025-01058
Device Sequence Number9174380
Product Code FTL
UDI-Device Identifier00801741016486
UDI-Public(01)00801741016486
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K132441
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Device Explanted Year2012
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0010303
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/09/2025
Supplement Date Received by Manufacturer12/04/2025
Initial Report FDA Received Date11/03/2025
Supplement Report FDA Received Date12/16/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Life Threatening; Required Intervention;
Patient Age53 YR
Patient SexMale
Patient Weight111 KG